Case Review Form

      * Denotes required field.

      Title

      * First Name

      * Last Name

      * Email Address

      * Phone Number

      Cell Phone Number

      Office Phone Number

      Street Address

      Apartment/Suite

      City

      State

      Zip Code

      Please provide the best method and times to contact you:

      Date of birth of injured person
      (mm-dd-yyyy):

      Name of drug:

      Date you started taking the drug (mm-yyyy):

      Date you stopped taking the drug (mm-yyyy):

      Please describe any side effects:

      Other Info:

      No Yes, I agree to the Parker & Waichman LLP disclaimers.Click here to review all.

      Yes, I would like to receive the Parker & Waichman LLP monthly newsletter, InjuryAlert.

      please do not fill out the field below.

Anti-Seizure Drug Can Cause Serious Skin Reactions, FDA Warns

Filed December 4th, 2013 Laurie

The U.S. Food and Drug Administration (FDA) issued a warning on December 2 concerning the anti-seizure medication Onfi (clobazam). The agency said the drug can cause serious skin reactions that can result in permanent harm and death.

According to Drugs.com, Onfi is a benzodiazepine used in combination with other drugs to treat seizures in patients with Lennox-Gastaut syndrome, a severe form of childhood epilepsy that also causes developmental and behavior problems. It was approved by the FDA in 2011 as an add-on treatment for seizures associated with Lennox-Gastaut syndrome in adults and children 2 years of age and older.

The agency warned that patients taking Onfi should seek immediate medical treatment if they develop a rash, blistering or peeling of the skin, sores in the mouth, or hives. These serious medical conditions, known as Stevens-Johnson Syndrome (SJS) and toxic epidermal necrolysis (TEN), can occur at any time during Onfi treatment, but the likelihood is greater during the first eight weeks of or when Onfi is stopped and restarted.

All instances of SJS and TEN in the FDA case series resulted in hospitalization. One patient was blinded, and one died.

According to the FDA warning, patients should not stop taking Onfi without first talking to their healthcare provider, as serious withdrawal symptoms have been associated with the drug, including nonstop seizures, hallucinations, shaking, nervousness, and stomach or muscle cramps.

The FDA said in the warning that it had called for and approved a revision of Onfi’s label as well as an update in the Warnings and Precautions section.

Be Sociable, Share!

Comments are closed.

Click Here Now, to Have an Attorney Answer Your
Medicinal Drug Injuries Questions
No Cost - No Obligation!